Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What percentage of SJS is caused by Flu shots?

Do you know of what percentage of SJS is caused by Flu shots if any? I had received a flu shot last year in the same 7 day peroid I was put on Bactrim for a infection on my forehead that turned out just to be a pimple . I developed Stevens Johnson Syndrome and it was assumed the cause was the Bactrim. But I am not sure that I even thought about the flu shot until now, as it is time to take one again and I am worried.
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2014
Hi,

I understand your concern.
Bactrim is known to cause Steven Johnson syndrome and it also causes many other skin reactions.
Some influenza vaccines also contain antibiotics, especially sulfa group of antibiotics, the same in Bactrim.
It is unlikely that the vaccine caused steven johnson in your case. However, to be safe, just ask your doctor to check the content label on that vaccine bottle to see if it contains sulfa drugs. If it does, try another brand that is free of sulfa and you would be all right.
Also, next time you get a pimple try some topical medicines like benzyl peroxide gel application on the pimple rather than oral medicines.

Take care and thanks for using HCM.
Answered: Tue, 22 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor